Drug-induced liver injury (DILI) is a common health disorder that is unpredictable and often poorly understood in pathogenesis. DILI may result in serious, sometimes fatal liver injury in older adults. Recognizing the relationship of medications to hepatic injury and prompt cessation of the responsible drug may result in spontaneous resolution in most, although a return to normal liver function may take months. Antimicrobials and acetaminophen account for a large proportion of DILI. Detailed history and exclusion of competing causes help make the diagnosis. DILI may also result from herbal and dietary supplements, emphasizing the need to enquire about all prescribed and over-the-counter medications, including supplements.
|Original language||English (US)|
|Title of host publication||Geriatric Gastroenterology|
|Publisher||Springer New York|
|Number of pages||12|
|State||Published - Jan 1 2012|
ASJC Scopus subject areas